Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 9, NWS North Platte, NE

April 28, 20104 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Apr 28, 2010, 3:50 AM CDT for 4 counties in Nebraska. It took effect at Apr 28, 2010, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2010, 3:50 AM CDT (08:50 UTC)
In effect from
Apr 28, 2010, 9:00 AM CDT
Expired
Apr 28, 2010, 7:00 PM CDT
In force
10 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2619 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WWUS73 KLBF 280850
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 AM CDT WED APR 28 2010

...STRONG SOUTH WINDS TODAY...

.DEEPENING LOW PRESSURE ACROSS THE NORTHERN HIGH PLAINS WILL CAUSE
SOUTH WINDS TO INCREASE TO OVER 30 MPH TODAY. GUSTS TO 45 MPH ARE
LIKELY IN OPEN AREAS. WINDS SHOULD SUBSIDE THIS EVENING.

NEZ007-010-028-029-282100-
/O.NEW.KLBF.WI.Y.0009.100428T1400Z-100429T0000Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
350 AM CDT WED APR 28 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH THIS MORNING AND REMAIN
  STRONG DURING THE AFTERNOON. AN APPROACHING COLD FRONT TONIGHT
  WILL CAUSE WINDS TO DECREASE.

* SOUTH WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS TO 45 MPH
  IN OPEN AREAS.

* STRONG CROSS WINDS ON EAST WEST TRAVEL ROUTES COULD BE HAZARDOUS
  TO HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
760 
WWUS73 KLBF 282023 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
323 PM CDT WED APR 28 2010

...STRONG SOUTH WINDS THROUGH EARLY THIS EVENING...

.DEEP LOW PRESSURE ACROSS THE NORTHERN HIGH PLAINS WILL CAUSE
SOUTH WINDS OF 25 TO 35 MPH TO PERSIST THROUGH EARLY EVENING.
GUSTS TO 45 MPH ARE POSSIBLE IN OPEN AREAS. WINDS WILL SUBSIDE
THIS EVENING WITH THE APPROACH OF SUNSET.

NEZ007-010-028-029-290000-
/O.CON.KLBF.WI.Y.0009.000000T0000Z-100429T0000Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
323 PM CDT WED APR 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH IN OPEN AREAS
  WILL PERSIST THROUGH EARLY EVENING. WINDS WILL DIMINISH WITH THE
  APPROACH OF SUNSET. 

* STRONG CROSS WINDS ON EAST WEST TRAVEL ROUTES COULD BE 
  HAZARDOUS TO HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KAR
824 
WWUS73 KLBF 290005
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT WED APR 28 2010

...WINDS HAVE SUBSIDED ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA...


NEZ007-010-028-029-290115-
/O.EXP.KLBF.WI.Y.0009.000000T0000Z-100429T0000Z/
BOYD-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT
705 PM CDT WED APR 28 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

SOUTHERLY WINDS HAVE DIMINISHED TO 15 TO 25 MPH...WITH GUSTS TO 30
MPH. A COLD FRONT WILL APPROACH THE AREA BY LATE
EVENING...SWITCHING WINDS TO THE NORTHWEST AT 15 TO 25 MPH. 

$$

CLB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:06 PM CDT, 12 hours 44 minutes earlier.

Area forecast discussion, Apr 27, 3:06 PM CDT, 12 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
306 PM CDT TUE APR 27 2010

.SYNOPSIS...
SFC RIDGE AXIS HAS MOVED INTO ERN NEBR WITH A RETURN S TO SW FLOW
WEST OF HWY 83. SCT STRATOCU ACROSS THE EAST AS WELL WHILE THE WEST
HAS SOME SCT HIGH CLOUDS. HIGHS AT 20Z RANGE FROM 55 TO 60.

&&

.DISCUSSION...
UPPER LEVEL RIDGE WILL TRANSLATE EASTWARD ACROSS THE CNTRL/NRN
PLAINS TONIGHT. LOWS TONIGHT TO FALL INTO THE UPPER 30S AND LOWER
40S...EXCEPT MID 30S GARDEN AND SRN SHERIDAN COUNTY. WAA CONTINUES
ON WEDNESDAY...ALONG WITH DEEP SFC LOW PRESSURE IN NERN CO WITH A
SFC TROUGH EXTENDING NORTH THROUGH WRN NORTH DAKOTA. WINDS EAST OF
HWY 83 WILL INCREASE TO 20 TO 30 MPH IN THE AFTN...WHILE LIGHT NEAR
SFC TROUGH TO THE WEST. HIGHS WILL SURGE INTO THE 70S. FAVORING THE
SLOWER NAM WRT TO WIND SHIFT AND TROUGH CONFINED TO ERN PNHDL. HAVE
INTRODUCED LATE AFTN PSBL TSTMS FOR NRN SHERIDAN NWRN CHERRY WITH
UPPER DIVERGENCE BEGINNING AS NOSE OF H3 JET MOVES IN.

COLD FRONT SHOULD PUSH ACROSS ALL BUT FAR ERN FORECAST AREA WED
NIGHT. WILL KEEP LOW POPS FOR SHOWERS AND THUNDERSTORMS ACROSS NWRN
HALF WITH LIMITED MOISTURE. SHEAR WILL BE STRONG (60 KTS ACROSS NW).
ANY SEVERE WOULD BE BRIEF AND ISOLATED.

FRONT WILL QUICKLY PUSH SOUTHEAST THURSDAY WITH CAA. TIMING OF FRONT
ALREADY WELL SOUTHEAST OF AREA...COMBINED WITH UNFAVORABLE LEFT
ENTRANCE REGION OF H3 JET SUGGESTS STRONG CONVECTION UNLIKELY AND
COVERAGE ISOLATED TO SCATTERED. PREFER THE DRIER GFS...WITH 30 TO 50
POPS MORE THAN SUFFICIENT. TSTM POTENTIAL GENERALLY EAST OF A CODY
THROUGH OGALLALA LINE WITH ONLY SHOWERS TO THE WEST. ANY SEVERE
STORMS TO BE WELL TO OUR EAST INTO SERN NEBR.

ON FRIDAY AND INTO THE WEEKEND...THE LARGE UPPER LOW WILL ROTATE
ACROSS NORTH DAKOTA INTO SRN MANITOBA FRIDAY...THEN WILL ACCELERATE
NORTHEAST ACROSS ONTARIO CANADA OVER THE WEEKEND. A BROAD TROUGH
WILL PERSIST ACROSS THE INTERMOUNTAIN WEST AND NRN/CNTRL PLAINS.
THIS WILL KEEP HIGHS AT LEAST 5 DEGREES BELOW NORMAL FRIDAY THROUGH
SUNDAY WITH A SLIGHT CHC FOR SHOWERS THROUGH THE PERIOD. MOST OF
THIS PERIOD SHOULD BE DRY HOWEVER WITH MOST ACTIVITY DIURNALLY
DRIVEN TOWARDS AFTN AND EVENING SHOWERS.

FOR MONDAY AND TUESDAY...MEDIUM RANGE MODELS DIFFER WITH THE ECMWF
DROPPING AN UPPER TROUGH INTO THE PAC NW WHILE THE GFS SHOWS A
TRANSITORY RIDGE. THE ECMWF INDICATES A MUCH WARMER SOLUTION WITH
HIGHS INTO THE 70S WHILE THE GFS COOLER WITH UPPER 50S/LOWER 60S
MONDAY AND MID/UPPER 60S TUESDAY. USING HPC GUIDANCE ACTUALLY WORKS
WELL WITH A CLOSE BLEND OF THE TWO SOLUTIONS. ALSO WENT DRY FOR
MONDAY/TUESDAY.

&&

.AVIATION...
VISUAL FLIGHT RULES WILL EXTEND ACROSS TERMINALS KLBF AND KVTN
THROUGH 18Z WEDNESDAY. AS THE H5 RIDGE AXIS BUILDS EAST TONIGHT
CLEAR SKIES ARE EXPECTED WHILE RETURN FLOW AROUND THE SURFACE HIGH
RETURNS SOUTHERLY WINDS INTO WEDNESDAY. MODELS ARE IN GOOD AGREEMENT
WITH WARM FRONT TO LIFT NORTHEAST WEDNESDAY FOR PREVAILING SOUTHEAST
WINDS INTO THE AFTERNOON AT EACH TERMINAL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS/DISCUSSION...ROBERG
AVIATION...KECK
Hazardous weather outlook, Apr 27, 3:19 PM CDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
319 PM CDT TUE APR 27 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-281000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
319 PM CDT TUE APR 27 2010 /219 PM MDT TUE APR 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY A POWERFUL SPRING STORM SYSTEM WILL ORGANIZE ACROSS THE
NORTHERN PLAINS AS THE ASSOCIATED FRONTAL BOUNDARIES MOVE EAST
ACROSS THE CENTRAL PLAINS. MOISTURE WILL BE LIMITED INITIALLY AS
THE FRONT MOVES EAST ACROSS WESTERN NEBRASKA ON WEDNESDAY...
HOWEVER...STEEP LAPSE RATES AND ELEVATED INSTABILITY MAY LEAD TO
STORM DEVELOPMENT IN THE AFTERNOON. THUNDERSTORMS THAT DO DEVELOP
WILL BE CAPABLE OF LOCALIZED DAMAGING WINDS GUSTS INITIALLY. AS
THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE EAST THEY WILL TAP INTO
BETTER MOISTURE WHERE THE HAIL THREAT MAY INCREASE THROUGH
DAYBREAK THURSDAY.

ON WEDNESDAY SOUTH WINDS IN ADVANCE OF THE SYSTEM MAY STRENGTHEN
BUT AT THIS TIME ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.